Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 29, 2012, 1:21 PM EDT for Miami-Dade County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 1:21 PM EDT (17:21 UTC)
- Expired
- May 29, 2012, 1:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 21 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1097 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
189
WWUS82 KMFL 291721
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT TUE MAY 29 2012
FLZ073-074-173-291745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
121 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST METRO CENTRAL MIAMI-DADE COUNTY
* UNTIL 145 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A STRONG THUNDERSTORM NEAR WEST KENDALL...AND MOVING EAST AT 10
TO 15 MPH.
* THE STORM WILL AFFECT...
WEST KENDALL...
SWEETWATER...
CUTLER RIDGE...
WESTCHESTER...
KENDALL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
2572 8024 2565 8026 2559 8031 2557 8029
2554 8017 2560 8051 2579 8047 2582 8018
2576 8018 2575 8016 2582 8015 2583 8012
TIME...MOT...LOC 1721Z 273DEG 10KT 2569 8038
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 29, 7:15 AM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 29, 7:15 AM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 715 AM EDT TUE MAY 29 2012 .AVIATION... MAINLY VFR CONDITIONS EXPECTED TO PERSIST ACROSS ALL TERMINALS THROUGH MID-MORNING HOURS. BY LATE MORNING HOURS...THE LIGHT AND VARIABLE FLOW AT EAST COAST TERMINALS EXPECTED TO BECOME MORE SOUTHERLY AND THEN SOUTHEASTERLY AND AROUND 12 TO 14 KNOTS AROUND 18Z AS EAST COAST SEA BREEZE TRIES TO DEVELOP. LITTLE CHANGE FROM PREVIOUS FORECAST WITH CONVECTION EXPECTED LATER THIS AFTERNOON AND INTO THE EVENING HOURS WITH MAINLY EAST COAST TERMINALS AFFECTED AND ASSIGNED VCTS AT 18Z. WITH OCCURRENCE OF HEAVY SHOWERS AND/OR THUNDERSTORMS FOR EAST COAST TERMINALS BRIEF PERIODS OF IFR CONDITIONS POSSIBLE...BUT MAINLY EXPECTED LATE AFTERNOON INTO EARLY EVENING. && .AVIATION...BNB/BD .PREV DISCUSSION... /ISSUED 324 AM EDT TUE MAY 29 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY...PROXIMITY OF THE LOW/TROUGH ASSOCIATED WITH BERYL WILL RESULT IN A LIGHT SOUTHERLY FLOW ACROSS S. FLORIDA TODAY. THIS WILL NOT ONLY ADVECT MOISTURE NORTHWARD, BUT WILL ALSO ALLOW SEA/LAKE BREEZES TO DEVELOP. THIS, COUPLED WITH DIURNAL HEATING, WILL LIKELY RESULT IN SCT THUNDERSTORMS DEVELOPING ONCE AGAIN THIS AFTERNOON. WITH A SOUTHWESTERLY FLOW ALOFT, WL EXPECT MOST STORMS TO STEER MORE TOWARD THE LAKE REGION AND NORTHEAST METRO AREAS ONCE THEY DEVELOP. WEST COAST SEA BREEZE WILL LIKELY MAKE IT WELL INLAND BEFORE THE STORMS DEVELOP KEEPING NAPLES AND THE WEST COAST METRO AREAS FREE OF PRECIP FOR THE MOST PART. AS HAS BEEN THE CASE THE PAST FEW DAYS...A FEW STORMS COULD BECOME STRONG AND SO STRONG GUSTY WINDS AND SMALL HAIL WILL BE MENTION IN THE HWO...FOCUSING MAINLY OVER THE ERN HALF OF S. FLORIDA. BERYL, OR WHATEVER IS LEFT OF IT, SHOULD MOVE NORTHEAST AND AN ATLANTIC LOW LEVEL RIDGE SHOULD BEGIN TO BUILD WESTWARD. THIS WILL SLIGHTLY CHANGE THE LOW LEVEL WIND PATTERN TO MORE W-SW FOCUSING AFTERNOON CONVECTION OVER EXTREME NORTH AND E PORTIONS OF THE LOCAL AREA (LAKE OKEE/EAST COAST) ON WEDNESDAY. THURSDAY...A STRONG SHORT WAVE WILL MOVE RAPIDLY FROM THE PACIFIC NORTHWEST TO THE SOUTHERN PLAINS BY THURSDAY. THIS WILL RESULT IN THE AMPLIFICATION OF A LONG WAVE TROUGH ACROSS THE ERN HALF OF THE COUNTRY WHICH WILL, IN TURN, PULL AMPLE MOISTURE FROM THE WESTERN CARIB SEA NORTH ACROSS THE PENINSULA. DECIDED TO GO WITH HIGH SCT POPS ALL AREAS TO ACCOUNT FOR THIS. LONG TERM...FRIDAY THROUGH MONDAY...THE LONG WAVE TROUGH MENTIONED ABOVE WILL CONTINUE TO MOVE EAST, HOWEVER THE DEEP LAYER WIND FLOW SHOULD REMAIN WEST-SOUTHWEST AND CONTINUE TO ADVECT MOISTURE NORTHWARD. UNSTABLE CONDITIONS ALOFT AND THE DEVELOPMENT OF LOCAL BREEZES SHOULD CONTINUE TO GENERATE SCT AFTERNOON SHWRS/STORMS AT LEAST THROUGH A GOOD PORTIONS OF THE WEEKEND. A DRYING TREND MAY START BY SUNDAY, HOWEVER, AS THE UPPER TROUGH IS REPLACED BY RIDGING OVER THE GOM, NOT ONLY CUTTING THE MOISTURE INFLUX, BUT ALSO RESULTING IN MODERATE TO STRONG SUBSIDENCE ACROSS THE REGION. MARINE...MOSTLY PLEASANT MARINE CONDITIONS SHOULD BE EXPECTED WITH WINDS AT OR BELOW 15 KTS AND SEAS AT OR BELOW 4 FEET THROUGH AT LEAST SATURDAY. SFC WINDS COULD INCREASE BRIEFLY ACROSS THE NEAR SHORE WATERS AND BAYS AS THE SEA BREEZES DEVELOP EACH AFTERNOON. FIRE WEATHER...NO CONCERNS AT THIS TIME. AMPLE LOW LEVEL MOISTURE WILL HELP TO KEEP RH VALUES WELL ABOVE CRITICAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 87 74 90 73 / 50 20 40 20 FORT LAUDERDALE 88 76 89 74 / 30 20 40 20 MIAMI 90 75 90 73 / 30 20 40 20 NAPLES 89 74 88 73 / 20 10 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...60/BD
Hazardous weather outlook, May 29, 9:30 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 930 AM EDT TUE MAY 29 2012 AMZ610-630-FLZ063-066>075-168-172>174-300200- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 930 AM EDT TUE MAY 29 2012 ...FEW STRONG STORMS POSSIBLE INTERIOR AND EASTERN AREAS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THESE STORMS WILL AFFECT MAINLY INTERIOR AND EASTERN SECTIONS OF THE SOUTH FLORIDA PENINSULA THIS AFTERNOON INTO EARLY THIS EVENING. A FEW STORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING STRIKES, GUSTY WINDS, HAIL AND HEAVY DOWNPOURS. RIP CURRENTS: SOUTHWEST WINDS AROUND 10 MPH WILL LEAD TO A SLIGHT RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES. FOR THE ATLANTIC COAST BEACHES, SOUTH SOUTHEAST WINDS IN THE LATE MORNING AND EARLY AFTERNOON WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING, MAINLY OVER INTERIOR AND EASTERN SECTIONS. HAIL: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO NICKEL SIZE ESPECIALLY OVER THE EASTERN AREAS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH THE MAIN RISK BEING LIGHTNING STRIKES, GUSTY WINDS, SMALL HAIL AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, May 29, 12:41 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1241 PM EDT TUE MAY 29 2012
FLZ073-074-173-291745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
1241 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MIAMI-DADE COUNTY
* UNTIL 145 PM EDT
* AT 1238 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
NORTH OF MICCOSUKEE RESORT TO INTERSECTION KROME AND KENDALL DRIVE
TO 6 MILES SOUTHWEST OF INTERSECTION KROME AND KENDALL DRIVE...AND
MOVING NORTHEAST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
MICCOSUKEE RESORT...
INTERSECTION KROME AND KENDALL DRIVE...
THE HAMMOCKS...
PENNSUCO...
DORAL...
HIALEAH GARDENS...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2594 8026 2583 8027 2567 8029 2556 8063
2569 8059 2593 8053
TIME...MOT...LOC 1641Z 245DEG 13KT 2583 8049 2573 8050
2565 8054
BAXTERSpecial weather statement, May 29, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
121 PM EDT TUE MAY 29 2012
FLZ073-074-173-291745-
COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN
MIAMI DADE FL
121 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EAST METRO CENTRAL MIAMI-DADE COUNTY
* UNTIL 145 PM EDT
* AT 117 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A STRONG THUNDERSTORM NEAR WEST KENDALL...AND MOVING EAST AT 10
TO 15 MPH.
* THE STORM WILL AFFECT...
WEST KENDALL...
SWEETWATER...
CUTLER RIDGE...
WESTCHESTER...
KENDALL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR FUNNEL CLOUDS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2567 8015 2566 8016 2568 8018 2574 8017
2572 8024 2565 8026 2559 8031 2557 8029
2554 8017 2560 8051 2579 8047 2582 8018
2576 8018 2575 8016 2582 8015 2583 8012
TIME...MOT...LOC 1721Z 273DEG 10KT 2569 8038
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 64 min |
| May 29, 1:28 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 29, 1:44 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| May 29, 2:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 62 min |
| May 29, 2:41 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 49 min |
| May 29, 2:46 PM EDT | Special Marine Warning | MFL | 89 min | |
| May 29, 3:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| May 29, 4:57 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| May 29, 5:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| May 29, 5:42 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 66 min |
| May 29, 5:59 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| May 29, 6:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| May 29, 6:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| May 29, 6:35 PM EDT | Special Marine Warning | MFL | 38 min | |
| May 29, 6:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 29, 7:10 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 35 min |
| May 29, 7:20 PM EDT | Special Marine Warning | MFL | 33 min | |
| May 29, 7:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.